Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 168, NWS Shreveport, LA

June 12, 20125 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 12, 2012, 6:25 AM CDT for 5 parishes in Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2012, 6:25 AM CDT (11:25 UTC)
Expired
Jun 12, 2012, 7:30 AM CDT
In force
65 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Winn Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 3:21 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2755 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2755 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1712 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

469 
WUUS54 KSHV 121125
SVRSHV
LAC021-043-059-069-127-121230-
/O.NEW.KSHV.SV.W.0168.120612T1125Z-120612T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 AM CDT TUE JUN 12 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF COLUMBIA...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA...
  LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
  WINN PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF WINNFIELD...
  NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF NATCHITOCHES...

* UNTIL 730 AM CDT

* AT 624 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM NEAR THE OUACHITA...CALWELLL 
  PARISH LINE TO NEAR DODSON AND CAMPTI LOUISIANA. MOVEMENT WAS TO
  THE EAST SOUTHEAST NEAR 30 MPH. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MONTGOMERY...OLLA...MIDWAY...JENA...GRAYSON...COLFAX AND CLARKS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHERN LOUISIANA. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!

&&

LAT...LON 3193 9189 3192 9200 3133 9200 3147 9220
      3139 9269 3151 9272 3134 9295 3136 9321
      3153 9323 3179 9345 3190 9344 3190 9324
      3197 9323 3198 9313 3208 9315 3215 9292
      3215 9231 3228 9231 3229 9201 3210 9186
TIME...MOT...LOC 1124Z 280DEG 23KT 3234 9209 3203 9314

$$

13
1 follow-up statement
881 
WWUS54 KSHV 121211
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
711 AM CDT TUE JUN 12 2012

LAC021-043-059-069-127-121230-
/O.CON.KSHV.SV.W.0168.000000T0000Z-120612T1230Z/
NATCHITOCHES LA-LA SALLE LA-GRANT LA-CALDWELL LA-WINN LA-
711 AM CDT TUE JUN 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR WINN...CALDWELL...GRANT...LA SALLE AND NATCHITOCHES PARISHES...

AT 710 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED FROM NEAR OLLA AND ATLANTA...ONTO NEAR NATCHITOCHES LOUISIANA. 
THIS LINE OF THUNDERSTORMS WAS MOVING TO THE SOUTHEAST NEAR 30 MPH.

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIDESPREAD
WIND DAMAGE EARLIER ACROSS PORTIONS OF NORTHERN LOUISIANA. 

LAT...LON 3193 9189 3192 9200 3133 9200 3147 9220
      3139 9269 3151 9272 3134 9295 3136 9321
      3153 9323 3179 9345 3190 9344 3190 9324
      3197 9323 3198 9313 3208 9315 3215 9292
      3215 9231 3228 9231 3229 9201 3210 9186
TIME...MOT...LOC 1210Z 312DEG 15KT 3195 9193 3173 9333

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:19 AM CDT, 6 minutes earlier.

Area forecast discussion, Jun 12, 6:19 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
619 AM CDT TUE JUN 12 2012

.DISCUSSION...
UPDATE TO TEXT PRODUCTS FOR EXPIRATION OF SVR 378 AND
CANCELLATIONS OF WESTERN PORTIONS OF SVR 379. MADE SOME WHOLE SALE
CHANGES TO POPS/WX IN AFFECTED COUNTIES AND PARISHES. NO OTHER
CHANGES AT THIS TIME. /24/

&&

.PREV DISCUSSION... /ISSUED 505 AM CDT TUE JUN 12 2012/

DISCUSSION...
DERECHO POSSIBLY HELD OFF BY MULTIPLE CLUSTERS BEING ABSORBED AND
TREMENDOUS COVERAGE DEVELOPMENT IN THE LAST FEW HOURS...BUT MANY
REPORTS OF TREES DOWN WITH DAMAGING WINDS. SO CLOSE TO WIDESPREAD
ALREADY AND WITH DAYLIGHT COMING...WIDESPREAD MAY TURN OUT TO BE
TRUE. ONLY ONE CLUSTER AHEAD OF THE MAIN PUSH CONTAINED HAIL FOR
BOWIE COUNTY AT 715Z. BY FAR WIND IS THE BIG CONCERN WITH POWER
LINES GOING DOWN AMONGST THE TREES. THIS LOOKS VERY MUCH LIKE
EARLY JUNE OF 2004 EVENT. AND THERE WERE A COUPLE OF NOCTURNAL
EVENTS BACK THEN AND MAY BE MORE COMING FOR US TONIGHT. MODELS DO
STILL BACK OFF OF THE QPF BY LATE WEEK. FOR NOW WILL CONTINUE WITH
CHANCE EXPECTATIONS AND GO LIKELY WHEN IN PROGRESS OR
EMINENT...LIKE THIS MORNING.

THE COLD FRONT IS STILL DRAPED DOWN OVER NW AR AND INTO CENTRAL OK
AND WAVES TO THE SOUTHWEST. GOOD CONDITIONS FOR MORE ACTIVITY OF
THIS SORT TONIGHT. MEANWHILE...WITH ABUNDANT MOISTURE AND WARM
TEMPERATURES...DAYTIME HEATING WILL HAVE A CHANCE FOR DEVELOPMENT
TOO IN THE WAKE OF THIS MORNING/S PUSH FOLLOWING A PERIOD OF
RECOVERY. MAV/MEX GENERALLY ACCEPTABLE AND BLENDED INTO THE
FORECAST. UPDATES TO FOLLOW WITH WATCH EXPIRATION'S AND OR CO/PA
CANCELLATIONS. SEVERE 378 VALID UNTIL 6AM AND 379 UNTIL 11AM LST
RESPECTFULLY. /24/

AVIATION...
A LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE TO THE
EAST AND SOUTHEAST AROUND 20 KNOTS ACROSS SOUTH CENTRAL ARKANSAS AND
NORTHWEST AND NORTH CENTRAL LOUISIANA...AND EAST AND NORTHEAST TEXAS
NEAR A NASHVILLE TO HOPE...AND CANFIELD ARKANSAS AND SHREVEPORT
/BOSSIER CITY LOUISIANA...AND MARSHALL...TATUM...AND BECKVILLE TEXAS
LINE. TO THE WEST OF THIS LINE WIDESPREAD SHOWERS WITH VERY ISOLATED
THUNDERSTORMS WERE ONGOING. WILL PREVAIL MVFR/IFR FLIGHT CATEGORIES
WITH CEILINGS AND VISIBILITY RESTRICTIONS FOR THE INTERSTATE 30
CORRIDOR OVER ARKANSAS AND TO NEAR AND SOUTH OF THE INTERSTATE 20
CORRIDOR TERMINAL FORECAST SITES OF EAST TEXAS AND NORTH LOUISIANA.
FOR KLFK MVFR CEILINGS AND VISIBILITY RESTRICTIONS WITH LOWER CHANCE
OF SHOWERS AND THUNDERSTORMS. MOST TERMINALS WILL BECOME VFR BETWEEN
12/15 UTC TO 12/19 UTC TODAY...AND MAY SEE SOME ADDITIONAL CEILINGS
AND DEVELOPMENT FOR SHOWERS AND THUNDERSTORMS IN THE AFTERNOON
ACROSS EAST TEXAS INTO NORTHWEST AND NORTH CENTRAL LOUISIANA.
WHERE THE RAINS FALL TODAY THERE WILL BE POSSIBLE PATCHY MIST/BR
BETWEEN 13/08 UTC TO 13/13 UTC. SURFACE WINDS WILL BE STRONG AND
GUSTY WITH THE SHOWERS AND THUNDERSTORMS AND VARIABLE BETWEEN 20 TO
35 KNOTS DROPPING OFF TO 7 TO 12 KNOTS WITH NORTHEAST TO EAST WINDS
NORTH OF INTERSTATE 20 AND SOUTH TO SOUTHEAST SOUTH OF INTERSTATE
20. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  91  73  89  71  91 /  50  30  30  20  20
MLU  90  72  89  69  92 /  70  30  30  20  20
DEQ  89  68  88  66  90 /  50  30  30  20  20
TXK  90  71  88  69  90 /  40  30  30  20  20
ELD  89  70  88  66  92 /  70  30  30  20  20
TYR  90  73  88  72  90 /  30  30  30  20  10
GGG  91  73  88  71  91 /  40  30  30  20  10
LFK  93  74  91  72  93 /  40  30  40  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24
Hazardous weather outlook, Jun 11, 12:00 PM CDT, 18 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 11 2012

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-121700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-
1200 PM CDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE DEVELOPING LATER THIS EVENING AS A
COLD FRONT APPROACHES THE REGION FROM THE NORTHWEST. SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE ALONG AND OUT AHEAD OF THE FRONT
WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST
FOR MOST OF THIS WEEK AS THE COLD FRONT WEAKENS AND BECOMES NEARLY
STATIONARY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. ANY
STRONG THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO BECOME
SEVERE WITH DAYTIME HEATING OR EVEN DURING DURING THE OVERNIGHT
HOURS WITH ORGANIZATION...PRODUCING DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY...BUT MAY
BE NEEDED LATE TONIGHT AND ESPECIALLY DURING THE OVERNIGHT HOURS.

LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
121700-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
1200 PM CDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED DURING THE DAYTIME HOURS
TODAY...BUT THUNDERSTORMS WILL BEGIN TO AFFECT AREAS NORTH OF
INTERSTATE 20 CORRIDOR LATE THIS EVENING POSSIBLY BEFORE MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST
FOR MOST OF THIS WEEK AS THE COLD FRONT WEAKENS AND BECOMES NEARLY
STATIONARY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. ANY
STRONG THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO BECOME
SEVERE WITH DAYTIME HEATING OR EVEN DURING DURING THE OVERNIGHT
HOURS WITH ORGANIZATION...PRODUCING DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR
THIS EVENING...BUT MAY BE NEEDED PRIOR TO DAYBREAK DEPENDING ON
THE SPEED OF THE COLD FRONT AND ANY ASSOCIATED SEVERE
THUNDERSTORMS.

19

In the hours before

Local storm report, Jun 12, 5:38 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 AM CDT TUE JUN 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     TSTM WND DMG     MOUNT PLEASANT          33.17N 94.98W
06/12/2012                   TITUS              TX   LAW ENFORCEMENT

            NUMEROUS TREES DOWNED ACROSS THE COUNTY

&&

12
Local storm report, Jun 12, 5:43 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 AM CDT TUE JUN 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 AM     TSTM WND DMG     DAINGERFIELD            33.03N 94.72W
06/12/2012                   MORRIS             TX   LAW ENFORCEMENT

            NUMEROUS TREES DOWNED ACROSS THE COUNTY

&&

12
Local storm report, Jun 12, 5:56 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
556 AM CDT TUE JUN 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 AM     TSTM WND DMG     6 SW WINNSBORO          32.89N 95.36W
06/12/2012                   WOOD               TX   LAW ENFORCEMENT

            TREE DOWNED ON COUNTY ROAD 4878

0243 AM     TSTM WND DMG     4 SE QUITMAN            32.76N 95.40W
06/12/2012                   WOOD               TX   LAW ENFORCEMENT

            POWERLINE DOWNED ON CR 3230

0252 AM     TSTM WND DMG     11 E MINEOLA            32.68N 95.30W
06/12/2012                   WOOD               TX   LAW ENFORCEMENT

            TREE DOWNED ON FM 2869

&&

12
Local storm report, Jun 12, 6:14 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 AM CDT TUE JUN 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     TSTM WND DMG     5 E DOWNSVILLE          32.63N 92.33W
06/12/2012                   UNION              LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWNED THROUGHOUT THE ENTIRE PARISH
            INCLUDING HWYS 552...151 AND 145.

&&

MBERRY
Local storm report, Jun 12, 6:17 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 AM CDT TUE JUN 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     TSTM WND DMG     EL DORADO               33.22N 92.66W
06/12/2012                   UNION              AR   LAW ENFORCEMENT

            NUMEROUS TREES DOWNED THROUGHOUT THE COUNTY.

&&

MBERRY
Local storm report, Jun 12, 6:21 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 AM CDT TUE JUN 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     TSTM WND DMG     RUSTON                  32.53N 92.64W
06/12/2012                   LINCOLN            LA   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWNED ON ROADS ACROSS THE PARISH.
            POWERLINES AND LIGHT POLES DOWNED IN THE CITY OF RUSTON.

&&

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:19 AM CDTSevere Thunderstorm WarningSHVClaiborne, Webster56 min
Jun 12, 3:57 AM CDTSevere Thunderstorm WarningSHVBossier, Caddo63 min
Jun 12, 4:10 AM CDTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union65 min
Jun 12, 4:32 AM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, Webster58 min
Jun 12, 5:13 AM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln, Ouachita, Union62 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.